Thunderstorm Wind, Aroostook
- When
- August 10, 5:40 PM EST
- Where
- Aroostook County, Hodgdon
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 46.050, -67.867
Trees were blown down.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CAR wrote it up.
Trees were blown down.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Aug 10, 3:30 PM EST, 2 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 430 PM EDT WED AUG 10 2005 .SYNOPSIS...A WEAK COLD FRONT APPROACHING THE REGION FROM THE WEST WILL MOVE ACROSS WESTERN MAINE LATE TONIGHT AND THEN ACROSS THE REMAINDER OF NORTHERN AND EASTERN MAINE EARLY THURSDAY. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT THURSDAY AND REMAIN INTO FRIDAY. A WARM FRONT WILL CROSS THE AREA FRIDAY NIGHT FOLLOWED BY A WEAK COLD FRONT LATER SATURDAY. && .SHORT TERM (TONIGHT THROUGH THURSDAY)... SHOWERS AND THUNDERSTORMS STARTING TO FIRE UP ACROSS NORTHERN AND CENTRAL MAINE ATTM. ML CAPES ACROSS THIS AREA 1000-1500J AND 0-6 KM SHEAR AROUND 30 KTS WILL SUPPORT ACTIVITY INTO THIS EVENING. PLENTY OF MOISTURE AVAILABLE SO COULD ALSO SEE HEAVY DOWNPOURS WITH ANY ACTIVITY. COLD FRONT WILL CROSS WESTERN AREAS LATE TONIGHT AND THEN MOVE ACROSS THE REMAINDER OF EASTERN MAINE EARLY THURSDAY. COULD STILL SEE SOME LINGERING SHOWER OR THUNDERSTORMS THROUGH EARLY THURSDAY OTHERWISE EXPECT CLEARING TO DEVELOP ALL AREAS BY LATE DAY THURSDAY. && .LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)... HIGH PRESSURE WILL BUILD ACROSS THE REGION THURSDAY NIGHT THUS EXPECT CLEAR SKIES AND LIGHT WINDS. THIS WILL MAKE FOR GOOD RADIATIONAL COOLING ESPECIALLY ACROSS THE NORTH THURSDAY NIGHT WITH SOME READINGS INTO THE MID 40S IN THE NORMALLY COLDER LOCATIONS. THE HIGH WILL CONTINUE TO DOMINATE THE REGION THROUGH MOST OF FRIDAY WITH DRY WEATHER EXPECTED. THE HIGH WILL SLIDE EAST FRIDAY NIGHT WITH INCREASING CLOUDS EXPECTED. THERE WILL ALSO BE A CHANCE OF SHOWERS ACROSS WESTERN AREAS LATE. THE FORECAST FOR SATURDAY AND SUNDAY NOT CLEAR CUT AT THE MOMENT WITH SOME MODEL DIFFERENCES WHICH MAKES FOR A LOW CONFIDENCE FORECAST BOTH DAYS. LATEST GFS BRINGS WEAK COLD FRONT ACROSS THE REGION DURING SATURDAY AFTERNOON WITH HIGH PRESSURE BUILDING ACROSS FOR SUNDAY. THIS SOLUTION IS A BIT FASTER THAN PREVIOUS GFS RUNS AND ALSO FASTER THAN LATEST NAM AND LAST NIGHTS CMC MODELS AS WELL. FOR KNOW LEANED WITH LESS PESSIMISTIC GFS SOLUTION ALTHOUGH THE BEST WEATHER STILL APPEARS AS IF IT WILL BE ACROSS NORTHERN AREAS WITH BEST CHANCES FOR ANY PRECIPITATION ACROSS CENTRAL AND DOWNEAST ZONES LATER SATURDAY AND INTO SUNDAY. FOR MONDAY AND TUESDAY WILL KEEP DRY AS HIGH PRESSURE STARTS TO BUILD BACK ACROSS THE REGION FROM THE WEST. ANOTHER SYSTEM WILL APPROACH FROM THE WEST WITH MORE SHOWERS AND THUNDERSTORMS BY THE MIDDLE OF NEXT WEEK. && .AVIATION... EXPECT SCATTERED TSRA TO AFFECT THE NORTHERN TERMINALS THIS EVENING. THEN EXPECT MVFR DUE TO CEILINGS AND VSBYS IN SHOWERS AND FOG OVERNIGHT. EXPECT KBGR TERMINAL TO BECOME IFR LATE TONIGHT DUE TO CEILINGS AND FOG. && .MARINE... NO HEADLINES EXPECTED. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && SHORT TERM/MARINE...COBB/DUDA LONG TERM/MARINE...DUDA AVIATION...SMF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 605 AM EDT WED AUG 10 2005 MEZ001>006-010-011-015>017-029>032-110930- CENTRAL PENOBSCOT ME-CENTRAL PISCATAQUIS ME-CENTRAL WASHINGTON ME- COASTAL HANCOCK ME-COASTAL WASHINGTON ME-INTERIOR HANCOCK ME- NORTHEAST AROOSTOOK ME-NORTHERN PENOBSCOT ME-NORTHERN PISCATAQUIS ME- NORTHERN SOMERSET ME-NORTHERN WASHINGTON ME-NORTHWEST AROOSTOOK ME- SOUTHEAST AROOSTOOK ME-SOUTHERN PENOBSCOT ME-SOUTHERN PISCATAQUIS ME- INCLUDING THE CITIES OF...ALLAGASH...BANGOR...BAR HARBOR... BAXTER ST PARK...BLUE HILL...BROWNVILLE JUNCTION...BUCKSPORT... CALAIS...CARIBOU...CHERRYFIELD...CLAYTON LAKE...DAAQUAM...DANFORTH... DEBOULLIE MOUNTAIN...DEXTER...DOVER-FOXCROFT...EAGLE LAKE... EASTPORT...ELLSWORTH...FORT FAIRFIELD...FORT KENT...GREENVILLE... GUILFORD...HOULTON...HOWLAND...LIMESTONE...LINCOLN...LUBEC... MACHIAS...MADAWASKA...MILLINOCKET...MOUNT KATAHDIN...NEWPORT... OLD TOWN...PATTEN...PORTAGE...PRESQUE ISLE...RIPOGENUS... SAINT PAMPHILE...VAN BUREN AND VANCEBORO 605 AM EDT WED AUG 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE. .DAY ONE... SHOWERS AND SCATTERED THUNDERSTORMS CAN BE EXPECTED TODAY. THUNDERSTORMS WILL BE MOST PROMINENT THIS AFTERNOON INTO THIS EVENING...MAINLY ACROSS NORTHERN AND CENTRAL SECTIONS OF MAINE. A FEW THUNDERSTORMS COULD REACH SEVERE LIMITS WITH THE MAIN SEVERE WEATHER THREAT BEING DAMAGING WIND GUSTS UP TO 70 MPH AND LARGE HAIL. VERY HEAVY RAIN WILL ACCOMPANY ANY THUNDERSTORMS WHICH COULD LEAD TO MINOR STREET FLOODING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO TONIGHT. SPOTTERS ARE ADVISED TO RELAY ANY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN CARIBOU. HEWITT
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
250 PM EDT WED AUG 10 2005
MEZ004-010-031-101945-
PISCATAQUIS COUNTY...
250 PM EDT WED AUG 10 2005
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS COUNTY...
AT 248 PM EDT...DOPPLER WEATHER RADAR INDICATED A BROKEN LINE OF
THUNDERSTORMS WITH GUSTY WINDS...STRETCHING FROM 7 MILES SOUTHWEST OF
KOKADJO TO 20 MILES SOUTHWEST OF BLANCHARD. THE LINE WAS MOVING
NORTHEAST AT 20 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 345 PM EDT INCLUDE...
GREENVILLE... KOKADJO... BLANCHARD...
MONSON... GUILFORD...
THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
GUSTY WINDS...UP TO 35 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4562 6959 4487 6990 4516 6917 4600 6888
MARK FLECHTNERSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
333 PM EDT WED AUG 10 2005
MEZ004-010-031-102030-
PISCATAQUIS COUNTY...
333 PM EDT WED AUG 10 2005
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS COUNTY...
AT 332 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL 8 MILES EAST OF GREENVILLE. THE STORM WAS MOVING NORTHEAST
AT 25 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 430 PM EDT INCLUDE...
GREENVILLE... KOKADJO...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4546 6973 4533 6966 4538 6882 4590 6914
MARK FLECHTNERSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
358 PM EDT WED AUG 10 2005
MEZ002-102015-
AROOSTOOK COUNTY...
358 PM EDT WED AUG 10 2005
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...
AT 353 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
GUSTY WINDS 6 MILES SOUTHWEST OF FORT FAIRFIELD. THE STORM WAS MOVING
EAST AT 15 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 415 PM EDT INCLUDE...
FORT FAIRFIELD...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
GUSTY WINDS...UP TO 35 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4674 6802 4671 6800 4669 6762 4689 6770
COBBSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
506 PM EDT WED AUG 10 2005
MEZ002-102230-
AROOSTOOK COUNTY...
506 PM EDT WED AUG 10 2005
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...
AT 503 PM EDT...DOPPLER WEATHER RADAR INDICATED A LINE OF
THUNDERSTORMS WITH GUSTY WINDS...STRETCHING FROM PRESQUE ISLE TO 24
MILES SOUTHWEST OF MAPLETON. THE LINE WAS MOVING EAST AT 15 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 630 PM EDT INCLUDE...
MAPLETON... PRESQUE ISLE... FORT FAIRFIELD...
EASTON... MARS HILL... BRIDGEWATER...
THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
GUSTY WINDS...UP TO 35 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4676 6808 4628 6859 4642 6775 4690 6724
COBBSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
510 PM EDT WED AUG 10 2005
MEZ004-005-010-011-031-102245-
PISCATAQUIS AND PENOBSCOT COUNTIES...
510 PM EDT WED AUG 10 2005
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS AND PENOBSCOT
COUNTIES...
AT 507 PM EDT...DOPPLER WEATHER RADAR INDICATED A BROKEN LINE OF
THUNDERSTORMS WITH SMALL HAIL AND GUSTY WINDS...STRETCHING FROM
RIPOGENUS TO 15 MILES SOUTHWEST OF BLANCHARD. THE LINE WAS MOVING
EAST AT 20 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 645 PM EDT INCLUDE...
RIPOGENUS... GREENVILLE... BLANCHARD...
MOUNT KATAHDIN... MONSON... GUILFORD...
DOVER-FOXCROFT... BROWNVILLE JUNCTION...
MILLINOCKET...
THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
VERY HEAVY RAINFALL...WITH LOCALIZED FLOODING POSSIBLE...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4590 6918 4504 7001 4520 6840 4595 6845
COBBThe Caribou radar (KCBW), 5 km away, was scanning. The volume nearest the first event began at 22:39 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2005Every state in 2005This day in weather historyWarnings in Maine, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471826.